MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCOPIC, CANN, 10MM; BIT, DRILL

SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCOPIC, CANN, 10MM; BIT, DRILL
Model Number 7209739
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 10mm endoscopic cannulated flexible drill was returned for evaluation.Visual assessment of the drill confirmed the reported breakage.The drill head has broken off the shaft.The break is along the axis to the first spiral cut.There is tip flaring on the distal end of the drill head id.The drill head chamfer is not visible.Further examination of the drill head showed the primary cutting surface and flutes are worn.Material condition was confirmed to meet print specification.Per the devices ifu ¿use of drills that have worn or dull tips can result in breakage¿.Further investigation is not warranted at this time.(b)(4).
 
Event or Problem Description
It was reported that the flexible drill reamer broke during the procedure.The broken piece was removed from the patient.A backup device was used to complete the surgery without patient impact following a short delay.

Brand Name
DRILL, FLEXIBLE, ENDOSCOPIC, CANN, 10MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6723544
Report Number1219602-2017-00771
Device Sequence Number13769920
Product Code HTW
UDI-Device Identifier03596010541970
UDI-Public(01)03596010541970(10)50513283
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209739
Device Catalogue Number7209739
Device Lot Number50513283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2017
Initial Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1